Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 447, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 17, 2017, 3:17 PM CDT for McIntosh County, Okfuskee County, Okmulgee County, Oklahoma. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 17, 2017, 3:17 PM CDT (20:17 UTC)
- Expired
- Sep 17, 2017, 4:00 PM CDT
- In force
- 43 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties McIntosh County, OK, Okfuskee County, OK, Okmulgee County, OK
The radar
The Tulsa radar (KINX), 97 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 17, 3:20 PM CDT | TSTM WND DMG | 2 S Henryetta, OK | FIVE INDUSTRIAL SIZED GARAGE TYPE DOORS BLOWN OUT OF COUNTY STORAGE BARNS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1019 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 1196 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
992
WUUS54 KTSA 172017
SVRTSA
OKC091-107-111-172100-
/O.NEW.KTSA.SV.W.0447.170917T2017Z-170917T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
317 PM CDT SUN SEP 17 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northwestern McIntosh County in southeastern Oklahoma...
Southwestern Okmulgee County in northeastern Oklahoma...
Southeastern Okfuskee County in east central Oklahoma...
* Until 400 PM CDT
* At 316 PM CDT, a severe thunderstorm was located 3 miles southwest
of Henryetta, moving east at 20 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations in or near the path include...
Henryetta... Weleetka...
Dewar... Grayson...
Hoffman... Pharoah...
Bryant...
This includes Interstate 40 in Oklahoma between mile markers 228 and
249.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3530 9617 3547 9616 3554 9577 3529 9578
TIME...MOT...LOC 2016Z 274DEG 19KT 3539 9602
HAIL...1.00IN
WIND...70MPH
$$2 follow-up statements
849
WWUS54 KTSA 172024
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
324 PM CDT SUN SEP 17 2017
OKC091-107-111-172100-
/O.CON.KTSA.SV.W.0447.000000T0000Z-170917T2100Z/
McIntosh OK-Okmulgee OK-Okfuskee OK-
324 PM CDT SUN SEP 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHWESTERN MCINTOSH...SOUTHWESTERN OKMULGEE AND SOUTHEASTERN
OKFUSKEE COUNTIES...
At 323 PM CDT, a severe thunderstorm was located 3 miles southwest of
Henryetta, moving east at 10 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations in or near the path include...
Henryetta... Weleetka...
Dewar... Grayson...
Hoffman... Pharoah...
Bryant...
This includes Interstate 40 in Oklahoma between mile markers 228 and
249.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3530 9617 3547 9616 3554 9577 3529 9578
TIME...MOT...LOC 2023Z 262DEG 10KT 3540 9601
HAIL...1.25IN
WIND...70MPH
$$643
WWUS54 KTSA 172038
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
338 PM CDT SUN SEP 17 2017
OKC091-107-111-172100-
/O.CON.KTSA.SV.W.0447.000000T0000Z-170917T2100Z/
McIntosh OK-Okmulgee OK-Okfuskee OK-
338 PM CDT SUN SEP 17 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHWESTERN MCINTOSH...SOUTH CENTRAL OKMULGEE AND SOUTHEASTERN
OKFUSKEE COUNTIES...
At 338 PM CDT, a severe thunderstorm was located 3 miles south of
Dewar, moving east at 20 mph.
HAZARD...70 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations in or near the path include...
Henryetta... Dewar...
Grayson... Hoffman...
This includes Interstate 40 in Oklahoma between mile markers 234 and
249.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3530 9606 3549 9606 3554 9577 3529 9578
TIME...MOT...LOC 2038Z 254DEG 18KT 3541 9592
HAIL...1.25IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 3:12 PM CDT, 5 minutes earlier.
Area forecast discussion, Sep 17, 3:12 PM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 312 PM CDT Sun Sep 17 2017 .DISCUSSION... Multiple rounds of showers and thunderstorms continue to impact parts of northeast OK and northwest AK this afternoon. This activity has an obvious tropical tap on water vapor imagery...with plume of moisture from tropical storm Norma stretching through TX into OK. Localized rainfall amounts around 1-2" have occurred so far. The rain-cooled air has resulted in a well-defined outflow/differential heating boundary rough along the I-40 corridor...and we're monitoring recently developed strong convection near this feature. The atmosphere is quite unstable and rather meager shear suggests that strong/severe winds will be the main threat...along with some hail. This activity should begin to weaken this evening with the loss of heating. Short term models continue to show additional convection developing to our west overnight...and making a run toward the forecast area. Confidence isn't overly high with this scenario...and any activity would likely be weakening as it reaches our area. Have maintained low chance PoPs...mainly for northeast OK/northwest AR. Any leftover boundaries should dissipate or lift north later Monday as southerly flow returns. The upper pattern will become increasingly amplified by mid-late week as a deep longwave trof develops across the western states. Modestly increasing mid-level heights/temps should generally keep convection at bay...with any synoptic boundaries remaining to our west. Aforementioned trof will make some progress east going into next weekend...and have kept low end PoPs in the forecast for now. && .PRELIMINARY POINT TEMPS/POPS... TUL 70 90 71 92 / 30 30 20 20 FSM 69 91 70 92 / 10 10 10 20 MLC 69 91 72 92 / 20 0 10 10 BVO 69 87 68 92 / 40 40 20 20 FYV 67 87 67 87 / 20 10 10 20 BYV 67 87 68 88 / 20 20 20 20 MKO 68 89 70 91 / 20 20 10 20 MIO 68 85 67 90 / 40 30 20 20 F10 70 90 71 92 / 20 20 10 10 HHW 69 91 71 91 / 0 0 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....18
Hazardous weather outlook, Sep 17, 12:53 PM CDT, 2 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1253 PM CDT Sun Sep 17 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1253 PM CDT Sun Sep 17 2017 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma and extreme northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma and extreme northwest Arkansas. ONSET...Ongoing. DISCUSSION... A plume of deep subtropical moisture remains in place from southwest Oklahoma into northwest Arkansas this afternoon. Scattered thunderstorms will continue to develop within the moist axis today, with a few strong to severe storms possible through the afternoon. The main hazards will be from strong or damaging wind gusts and brief heavy downpours. A storm complex may develop to the west this evening and impact parts of eastern Oklahoma late tonight, however these storms will likely be weakening as they approach the area. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY...Thunderstorm Potential. TUESDAY...Thunderstorm Potential...High Wind Potential. WEDNESDAY through THURSDAY...No Hazards. FRIDAY through SATURDAY...Thunderstorm Potential. EXTENDED DISCUSSION... By Monday, the front will lift back north across Kansas, with a low chance for storms early in the day across northeast Oklahoma. Southwest flow aloft will support an unsettled weather pattern for much of the week, but the highest chance for any rain and storms will be Monday and Tuesday. By mid week, a building mid level ridge will likely strengthen the cap, limiting thunderstorm development on Wednesday and Thursday. Storm chances will return by the end of the week as an upper level low in the western states moves a bit closer to the area. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Sep 17, 1:38 PM CDT, 1 hour 39 minutes before
Special Weather Statement National Weather Service Tulsa OK 138 PM CDT SUN SEP 17 2017 ARZ010-171915- Washington AR- 138 PM CDT SUN SEP 17 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WASHINGTON COUNTY UNTIL 215 PM CDT... At 137 PM CDT, a strong thunderstorm was located over Farmington, moving southeast at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Fayetteville... Farmington... Prairie Grove... Elkins... West Fork... Greenland... Brentwood... Johnson... Black Oak... Walnut Grove... Prairie Grove Battlefield State... Tuttle... Sulphur City... Woolsey... Hicks... Wheeler... Viney Grove... Hogeye... This includes Interstate 49 between mile markers 48 and 68. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3599 9436 3615 9425 3605 9395 3581 9412 TIME...MOT...LOC 1837Z 301DEG 15KT 3604 9423
Special weather statement, Sep 17, 2:41 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Tulsa OK
241 PM CDT SUN SEP 17 2017
OKZ065-066-172030-
Okmulgee OK-Okfuskee OK-
241 PM CDT SUN SEP 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OKMULGEE AND
SOUTHEASTERN OKFUSKEE COUNTIES UNTIL 330 PM CDT...
At 241 PM CDT, a strong thunderstorm was located 4 miles west of
Henryetta, moving northeast at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Okmulgee... Henryetta...
Dewar... Schulter...
Grayson... Hoffman...
Clearview... Pharoah...
Bryant...
This includes Interstate 40 in Oklahoma between mile markers 225 and
243.
LAT...LON 3562 9591 3548 9582 3546 9582 3546 9587
3543 9588 3534 9618 3548 9625
TIME...MOT...LOC 1941Z 242DEG 21KT 3545 9605The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 7:45 AM CDT | Special Weather Statement | TSA | Creek | 30 min |
| Sep 17, 2:41 PM CDT | Special Weather Statement | TSA | Okmulgee | 49 min |
| Sep 17, 2:55 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 65 min |
| Sep 17, 3:26 PM CDT | Areal Flood Advisory | TSA | Okfuskee, Okmulgee | 3 hr |
| Sep 17, 3:55 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh | 65 min |
| Sep 17, 4:24 PM CDT | Special Weather Statement | TSA | Pittsburg | 51 min |
| Sep 17, 5:00 PM CDT | Special Weather Statement | TSA | McIntosh | 45 min |
| Sep 17, 5:15 PM CDT | Special Weather Statement | TSA | Pittsburg | 60 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.